Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 280, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 19, 2019, 8:16 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 8:16 PM MDT (02:16 UTC)
- Expired
- Sep 19, 2019, 9:15 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2721 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted.
093
WUUS53 KLBF 200216
SVRLBF
NEC101-111-135-200315-
/O.NEW.KLBF.SV.W.0280.190920T0216Z-190920T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
916 PM CDT Thu Sep 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
* Until 1015 PM CDT/915 PM MDT/.
* At 916 PM CDT/816 PM MDT/, a severe thunderstorm was located near
Elsie, or 15 miles east of Grant, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ogallala, Paxton, Madrid, Elsie, Sarben, Roscoe and Grainton.
This includes the following highways...
Highway 61 between mile markers 55 and 56, between mile markers 63
and 64, and between mile markers 77 and 92.
Interstate 80 in Nebraska between mile markers 124 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 10162 4116 10180 4119 10118 4071 10122
4070 10142
TIME...MOT...LOC 0216Z 172DEG 23KT 4078 10144
HAIL...1.00IN
WIND...60MPH
$$
Buttler1 follow-up statement
176
WWUS53 KLBF 200310
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1010 PM CDT Thu Sep 19 2019
NEC101-111-135-200320-
/O.EXP.KLBF.SV.W.0280.000000T0000Z-190920T0315Z/
Perkins NE-Keith NE-Lincoln NE-
1010 PM CDT Thu Sep 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS...SOUTHEASTERN
KEITH AND SOUTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT 1015 PM
CDT/915 PM MDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4070 10162 4116 10180 4119 10118 4071 10122
4070 10142
TIME...MOT...LOC 0310Z 172DEG 23KT 4112 10150
$$
Jurgensen/CLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 5:29 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 19, 5:29 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Thu Sep 19 2019 .SHORT TERM...(This evening through Friday night) Issued at 250 PM CDT Thu Sep 19 2019 Forecast concern for tonight will be the potential for locally heavy rainfall across portions of southwest Nebraska. Strong warm air advection occurring at the surface across western and central Kansas this afternoon, where south winds are gusting to 20kt and temperatures near 93 degrees. Latest CAMs models indicate a few clusters of thunderstorms developing in western Kansas late this afternoon and early evening. A few models, including the NAM Nest and NMM show develoment northward into southwest Nebraska this evening. the latest HRRR and RAP models are also generating convective QPFs. Still, given the model differences, and some models indicating dry this evening, confidence is below average on the location. However, anomalously high atmospheric moisture will be available, where any thunderstorms which do develop will be capable of producing rainfall rates above an inch per hour. WPC has a marginal risk for excessive rainfall across southwest Nebraska tonight. In addition, SPC has a Marginal Risk for severe storms this evening across southwest Nebraska, with large hail and damaging winds possible. A few lingering showers and thunderstorms will be possible into the overnight hours. Lows tonight will remain quite mild for this time of the year with lows ranging from the lower 60s across the west to the upper 60s across the northeast. On Friday into Friday night, the main concern will be the threat for isolated/scattered strong to severe thunderstorms late Friday afternoon into Friday night. An upper level trough will begin to lift northeast into the Northern and Central Plains on Friday. Models agree on scattered showers and thunderstorms during the day to move northward well ahead of the approaching cold front. A few of the thunderstorms could be strong to briefly severe. While brief heavy rainfall is possible during the day, the potential for any flooding is low. Going into Friday evening, the cold front will be the main forcing for showers and thunderstorms. SPC currently has a Slight Risk north of a line from Oshkosh through Thedford and Butte, while a Marginal Risk covers the rest of the CWA. Damaging winds, large hail and heavy rainfall will be the primary threats for Friday with the greatest risk being across the northeast Panhandle and northwest Nebraska. As the storms progress eastward through the area, we will also see a threat for heavy rainfall. WPC has a Slight Risk for excessive rainfall across extreme north central Nebraska with a Marginal Risk extending south to a line from Oshkosh through O'Neill. for these areas, total rainfall amounts exceeding 0.5 inches are expected, with as much as 1-2 inches across portions of north central Nebraska possible. The cold front and associated system will progress east fairly quickly and should limit how much rainfall occurs. But, given how saturated the area already is, localized flooding or flash flooding will be possible. .LONG TERM...(Saturday through Thursday) Issued at 250 PM CDT Thu Sep 19 2019 Dry with cooler temperatures behind the front on Saturday with a mostly sunny sky. Highs from the upper 60s to low 70s northwest Sandhills, to the upper 70s southeast. A breezy northwest wind through the day. The dry conditions will be short lived for portions of southwest Nebraska as precipitation chances increase once again Saturday night. This will be aided by a strong upper jet developing across western Kansas into eastern Nebraska as the base of the upper trough swings through the region. Sunday through Monday will remain dry across the area as upper level ridging develops. Highs warm to around 80 Monday. An upper trough will cross the Central Rockies on Monday, and the Northern and Central Plains Monday night into Tuesday pushing a cold front through the region. Only a 20 to 30 percent chance across southwest into central Nebraska. A closed upper low over Hudson Bay Canada will bring upper level troughing into the Great Lakes Wednesday night into Thursday. This will bring seasonable highs from the upper 60s to mid 70s and a drier airmass to the region. Lows in the mid 40s to low 50s by Wednesday night. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 628 PM CDT Thu Sep 19 2019 Thunderstorms will be possible in the vicinity of KLBF terminal through 02z this evening. Most of the activity will pass off to the southeast of KLBF with some high dense cloudiness in association with the thunderstorms. Overnight, expect some low level wind shear at 2000 FT AGL around 40 KTS. For Friday, expect mostly clear skies with some scattered clouds 15000 to 20000 FT AGL. For the KVTN terminal: Skies will be mainly clear over the next 24 hours. Low level wind shear will be possible overnight with 45 KTS expected 2000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Sep 19, 2:00 PM MDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 300 PM CDT Thu Sep 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 300 PM CDT Thu Sep 19 2019 /200 PM MDT Thu Sep 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated strong to severe thunderstorms are possible starting late this afternoon into this evening across southwest Nebraska. Isolated thunderstorms will then be possible across the Sandhills and north central Nebraska late this evening and early tonight as storms move northeast over time. Isolated severe storms will be capable of large hail and damaging winds. Localized heavy rain is possible across portions of southwest Nebraska with slow moving storms. However, widespread heavy rain is not likely. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated to scattered severe thunderstorms are possible Friday afternoon and Friday night across portions of the Sandhills and north central Nebraska. The greatest risk for severe storms is northwest of a line from Butte to Thedford to Tryon. Severe storms will be capable of large hail and damaging winds. Heavy rain is also possible, mainly across parts of the Sandhills and north central Nebraska, especially along the Nebraska/South Dakota border. Thunderstorms are possible Saturday night, and again Monday night and Tuesday. The severe threat is uncertain at this time. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected through tonight, any hail, wind, or rainfall reports are appreciated. Spotter Activation may be needed Friday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Sep 19, 7:25 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST 7 S WALLACE 40.73N 101.15W
09/19/2019 M62 MPH LINCOLN NE MESONET
PWS STATION
&&
JURGENSENSpecial weather statement, Sep 19, 7:32 PM MDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 832 PM CDT Thu Sep 19 2019 NEZ023-024-035-036-057-059-200230- Hooker NE-Grant NE-Arthur NE-McPherson NE-Lincoln NE-Keith NE- 832 PM CDT Thu Sep 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN GRANT...NORTHEASTERN KEITH...SOUTHWESTERN HOOKER...NORTHWESTERN LINCOLN AND WESTERN MCPHERSON COUNTIES UNTIL 930 PM CDT/830 PM MDT/... At 832 PM CDT/732 PM MDT/, Doppler radar was tracking a strong thunderstorm near Keystone, or 15 miles northeast of Ogallala, moving north at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paxton, Keystone, Lena, Flatts, Big Lamunyon Flats, Nevens, Broganville, East Cody Lake, Calora, Big Bald Hill, Bucktail Lake, Sand Beach Lake, Three Mile Lake, Diamond Bar Lake, Bucktail and Schnick Lake. This includes the following highways... Highway 92 between mile markers 172 and 199. Highway 97 between mile markers 39 and 45. Interstate 80 in Nebraska near mile marker 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4110 10136 4119 10162 4185 10150 4174 10090 TIME...MOT...LOC 0132Z 194DEG 34KT 4130 10152 Jurgensen/CLB
Local storm report, Sep 19, 7:39 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND GST 1 ENE IMPERIAL 40.52N 101.62W
09/19/2019 M71 MPH CHASE NE ASOS
ASOS STATION KIML IMPERIAL AIRPORT.
&&Special weather statement, Sep 19, 7:44 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
844 PM CDT Thu Sep 19 2019
NEZ058-059-069-070-200230-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-
844 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS...SOUTHEASTERN
KEITH...NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN
HAYES COUNTIES UNTIL 930 PM CDT/830 PM MDT/...
At 844 PM CDT/744 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wallace, or 19 miles northwest of Hayes Center,
moving northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wallace, Madrid, Elsie and Grainton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4076 10167 4101 10138 4101 10126 4102 10125
4079 10099 4054 10125
TIME...MOT...LOC 0144Z 136DEG 17KT 4076 10121
Jurgensen/CLBLocal storm report, Sep 19, 7:48 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 6 ESE KEYSTONE 41.20N 101.48W
09/19/2019 M53 MPH KEITH NE MESONET
MESONET STATION EW7246 KEYSTONE.
&&Special weather statement, Sep 19, 7:54 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
854 PM CDT Thu Sep 19 2019
NEZ023>025-035-036-057-059-200245-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Thomas NE-Lincoln NE-
Keith NE-
854 PM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...GRANT...
NORTHEASTERN KEITH...HOOKER...NORTHWESTERN LINCOLN...MCPHERSON AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 945 PM CDT/845 PM MDT/...
At 854 PM CDT/754 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles north of Arthur to
24 miles west of Tryon to 10 miles north of Sarben. Movement was
north at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Hyannis, Whitman, Carr Lake, Duluth, Lena, Sand Puddin Lake, Flatts,
Big Lamunyon Flats, Cogill Lake, East Cody Lake, Calora, Green Lake,
Sand Beach Lake, Highway 97 crossing the Dismal River, Three Mile
Lake, Pratt Lake, Diamond Bar Lake, Spring Valley Lake, Bucktail and
Schnick Lake.
This includes the following highways...
Highway 2 between mile markers 141 and 175.
Highway 61 between mile markers 128 and 165.
Highway 92 between mile markers 168 and 203.
Highway 97 between mile markers 32 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4209 10129 4176 10083 4118 10119 4152 10142
4168 10186 4209 10187
TIME...MOT...LOC 0154Z 186DEG 32KT 4172 10177 4159 10142 4131 10123
Jurgensen/CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:25 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| Sep 19, 6:30 PM MDT | Special Weather Statement | LBF | Chase | 30 min |
| Sep 19, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 66 min |
| Sep 19, 6:58 PM MDT | Special Weather Statement | LBF | Keith | 32 min |
| Sep 19, 7:04 PM MDT | Special Weather Statement | LBF | McPherson | 41 min |
| Sep 19, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 52 min |
| Sep 19, 7:32 PM MDT | Special Weather Statement | LBF | McPherson | 58 min |
| Sep 19, 7:44 PM MDT | Special Weather Statement | LBF | Perkins | 46 min |
| Sep 19, 7:54 PM MDT | Special Weather Statement | LBF | Grant, Hooker, McPherson | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.